Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 404, NWS Fort Worth, TX

September 10, 2007Collin County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 10, 2007, 8:42 AM CDT for Collin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2007, 8:42 AM CDT (13:42 UTC)
Expired
Sep 10, 2007, 11:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 101343
FFWFWD
TXC085-101645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
842 AM CDT MON SEP 10 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1145 AM CDT

* AT 842 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH VERY HEAVY RAIN EAST OF PLANO...AND MOVING INTO
  COLLIN COUNTY FROM THE WEST AND SOUTHWEST.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PRINCETON...LUCAS...LOWRY CROSSING...FARMERSVILLE...FAIRVIEW AND
  ALLEN

RAINFALL ACCUMULATIONS OF 2 INCHES PER HOUR ARE EXPECTED WITH THESE 
STORMS. RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLOODING OF CREEKS... 
SERVICE ROADS...INTERSECTIONS...AND LOW LYING AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681

$$
4 follow-up statements
000 
WGUS74 KFWD 101417 RRA
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 AM CDT MON SEP 10 2007

TXC085-101645-
COLLIN TX-
917 AM CDT MON SEP 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
SOUTHERN COLLIN COUNTY...

AT 916 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT VERY HEAVY RAIN FROM NEAR LUCAS...TO EAST PLANO. MOVEMENT WAS 
EAST AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINCETON...
LOWRY CROSSING...FARMERSVILLE...FAIRVIEW...ALLEN AND LUCAS

RAINFALL AMOUNTS OF 1.5 INCHES PER HOUR ARE POSSIBLE WITH THESE 
STORMS. EXCESSIVE RUNOFF FROM THE RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. 
REMEMBER...IF WATER COVERS THE ROAD AHEAD OF YOU...TURN 
AROUND...DONT DROWN.

LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681

$$
000 
WGUS74 KFWD 101502
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1002 AM CDT MON SEP 10 2007

TXC085-101645-
COLLIN TX-
1002 AM CDT MON SEP 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
SOUTHERN COLLIN COUNTY...

AT 1002 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
MODERATE RAIN OVER MUCH OF SOUTHERN COLLIN COUNTY. ANOTHER AREA OF 
HEAVY RAIN WAS APPROACHING THE WARNING AREA FROM THE WEST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINCETON...
PARKER...LUCAS...LOWRY CROSSING...FARMERSVILLE...FAIRVIEW AND ALLEN

RAINFALL AMOUNTS OF 1.5 INCHES PER HOUR WILL BE POSSIBLE WITH THE 
APPROACHING RAIN AREA. EXCESSIVE RUNOFF FROM THE RAINFALL WILL CAUSE 
FLOODING OF CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS 
AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. 
IF YOU ARE TRAVELING THIS MORNING AND WATER COVERS THE ROAD AHEAD OF 
YOU...REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681

$$
000 
WGUS74 KFWD 101542
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 AM CDT MON SEP 10 2007

TXC085-101645-
COLLIN TX-
1041 AM CDT MON SEP 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
SOUTHERN COLLIN COUNTY...

AT 1041 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
MODERATE RAIN ACROSS MUCH OF SOUTHERN COLLIN COUNTY. MOVEMENT WAS 
EAST AT 10 MPH.

ALTHOUGH THE HEAVY RAIN HAS DECREASED ACROSS THE WARNING 
AREA...RUNOFF FROM THE EARLIER RAINFALL WILL CONTINUE THE THREAT OF 
FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... 
STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW 
LYING SPOTS.

LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681

$$
000 
WGUS74 KFWD 101638 RRA
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1138 AM CDT MON SEP 10 2007

TXC085-101655-
COLLIN TX-
1138 AM CDT MON SEP 10 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM CDT FOR SOUTHERN
COLLIN COUNTY...

LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS SOUTHERN COLLIN COUNTY 
THROUGH EARLY AFTERNOON. ALTHOUGH THE HEAVY RAIN HAS 
ENDED...LINGERING PONDING OF WATER WILL BE POSSIBLE. TRAVEL WITH 
CAUTION AND STAY CLEAR OF AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3301 9681 3300 9631 3318 9630 3318 9681

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:18 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 10, 6:18 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
618 AM CDT MON SEP 10 2007

.AVIATION...
618 AM
NOCTURNAL SHRA/TSRA MOVING SLOWLY...WITH CELLS SLIDING EAST 5 MPH.
HAVE SMALL AREA SHRA/TSRA OVER DFW/DAL NOW...AND ANOTHER AREA IN
PALO PINTO COUNTY MOVING EAST THAT WILL MAKE DFW AT 830 AM IF IT
HOLDS TOGETHER. NOCTURNALS SHOULD DECREASE AFTER SUNRISE AS LLVL JET
WEAKENS. BUT...AS FRONT MOVES DOWN THIS AFTERNOON EXPECT NEW SURFACE
BASED DEVELOPMENT AIDED BY FRONTAL LIFT. TIMING IS TOUGH CALL...BUT
MORNING STORMS LIKELY ENDING BY 9 AM...AND AFTERNOON STORMS
BEGINNING 1 PM. WACO LIKELY GOING TO MISS THE MORNING STORMS...BUT
SHOULD GET AFTERNOON/EVENING CONVECTION A COUPLE OF HOURS AFTER
METROPLEX.    84

&&

.UPDATE...
605 AM
WAS ON THE FENCE EARLIER...BUT GIVEN THE SLOWLY MOVING STORMS THAT
HAVE ALREADY DEVELOPED...HAVE DECIDED TO GO ON AND ISSUE A FLASH
FLOOD WATCH FOR THE NORTHERN HALF OF NORTH TEXAS. THE FLASH FLOOD
WATCH IS IN EFFECT UNTIL 4 PM...GENERALLY ALONG AND NORTH OF AN
EASTLAND...TO CLEBURNE...TO CANTON LINE. THE WATCH MAY NEED TO
EXPANDED AND EXTENDED THIS AFTERNOON.   #58

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT MON SEP 10 2007/

DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY MAINLY ACROSS THE NORTHERN HALF TO TWO THIRDS OF NORTH
TEXAS. PRECIPITABLE WATER VALUE ACCORDING TO THE 10/00Z KFWD RAOB
WAS 1.92 INCHES W WHICH IS OVER 150 PERCENT OF NORMAL. MODEL
FORECAST PRECIPITABLE WATER VALUES REMAIN AROUND OR ABOVE 2 INCHES
THROUGH TONIGHT. THE STORMS WILL ALSO BE SLOW MOVING...THUS WE
WILL SEE SOME LOCALLY HEAVY RAIN. HAVE CONSIDERED ISSUING A FLASH
FLOOD WATCH...AND BELIEVE THAT WE WILL PROBABLY ISSUE SOME FLASH
FLOOD WARNINGS TODAY...BUT AM NOT SURE THAT COVERAGE OF FLASH
FLOODING RAINS WILL BE ENOUGH TO WARRANT A FFA AT THIS TIME. WE
WILL MENTION THE POTENTIAL OF FLASH FLOODING IN THE HAZARDOUS
WEATHER OUTLOOK AND HAVE INCLUDED HEAVY RAIN THE ZONES. THE DAY
SHIFT CAN RECONSIDER ISSUING ISSUING A FFA LATER TODAY. A STRONGER
COLD FRONT WILL MOVE THROUGH NORTH TEXAS TONIGHT. WE WILL SEE RAIN
CHANCES THEN DECREASE FROM NORTHWEST TO SOUTHEAST TUESDAY.
AFTERWARD...THE NEXT CHANCE OF RAIN WILL BE FRIDAY AND SATURDAY AS
ANOTHER FRONT MOVES INTO NORTH TEXAS. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  89  67  85  65  85 /  60  50  20  10  10
WACO, TX              92  70  87  65  87 /  50  70  30  10  10
PARIS, TX             87  67  83  63  86 /  70  60  20  10  10
DENTON, TX            87  67  85  63  86 /  60  40  10  10  10
MCKINNEY, TX          88  64  85  63  86 /  60  50  20  10  10
DALLAS, TX            89  68  85  65  85 /  60  50  20  10  10
TERRELL, TX           90  68  84  64  87 /  60  60  20  10  10
CORSICANA, TX         92  70  85  65  87 /  50  70  30  10  10
TEMPLE, TX            93  70  84  66  86 /  30  70  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>134.

&&

58/58
Hazardous weather outlook, Sep 10, 7:35 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
735 AM CDT MON SEP 10 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
735 AM CDT MON SEP 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

...FLASH FLOOD WATCH UNTIL 4 PM ALONG AND NORTH OF AN EASTLAND...
WAXAHACHIE...CANTON LINE...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT. HEAVY RAIN FROM SLOWLY MOVING STORMS WILL RESULT IN
LOCALIZED FLOODING. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35
MPH WILL ALSO ACCOMPANY SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST
DURING THE DAY TUESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS FRIDAY AND SATURDAY. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT...MAINLY FOR
RAINFALL AND FLOODING REPORTS.

58

In the hours before

Local storm report, Sep 10, 6:25 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT MON SEP 10 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     FLASH FLOOD      3 W BRIDGEPORT          33.21N  97.81W
09/10/2007                   WISE               TX   LAW ENFORCEMENT

            2 FEET OF WATER ON FM 1658 NORTH OF HIGHWAY 380
Local storm report, Sep 10, 8:13 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 AM CDT MON SEP 10 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     FLASH FLOOD      2 NW DENTON             33.23N  97.16W
09/10/2007                   DENTON             TX   LAW ENFORCEMENT

            INTERSECTION OF N BONNIE BRAY AND W UNIVERSITY IS
            CLOSED. OTHER INTERSECTIONS ARE CURRENTLY BEING CLOSED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:18 AM CDTFlash Flood WarningFWDJack3 hr
Sep 10, 5:59 AM CDTFlash Flood WatchFWDCollin, Cooke, Dallas, Delta, Denton, Eastland and 22 more10 hr
Sep 10, 6:20 AM CDTFlash Flood WarningFWDWise3 hr
Sep 10, 7:09 AM CDTFlash Flood WarningFWDJack3 hr
Sep 10, 7:24 AM CDTFlash Flood WarningFWDDenton3 hr
Sep 10, 7:59 AM CDTFlash Flood WarningFWDDallas3 hr
Sep 10, 8:15 AM CDTFlash Flood WarningFWDTarrant3 hr
Sep 10, 8:41 AM CDTRiver Flood WarningFWDDallas6 hr
Sep 10, 9:25 AM CDTFlash Flood WarningFWDRockwall3 hr
Sep 10, 9:37 AM CDTFlash Flood WarningFWDParker3 hr
Sep 10, 10:16 AM CDTFlash Flood WarningFWDEastland3 hr
Sep 10, 10:41 AM CDTFlash Flood WarningFWDDallas3 hr
Sep 10, 11:03 AM CDTFlash Flood WarningFWDHood, Johnson, Tarrant3 hr
Sep 10, 11:10 AM CDTRiver Flood WarningFWDDallas9 hr
Sep 10, 11:10 AM CDTRiver Flood WarningFWDDallas46 hr
Sep 10, 4:36 PM CDTSpecial Weather StatementFWDLimestone24 min
Sep 10, 5:15 PM CDTSpecial Weather StatementFWDLimestone30 min
Sep 10, 5:27 PM CDTSevere Thunderstorm WarningFWDLimestone63 min
Sep 10, 6:39 PM CDTSpecial Weather StatementFWDFreestone36 min
Sep 10, 6:53 PM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.